[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1993

A Case of Toxic Psychosis Induced by 'Eve' (3,4-Methylenedioxyethylam-phetamine)

Author Affiliations

University of Freiburg Hauptstrasse 5 D-7800 Freiburg, Germany

Arch Gen Psychiatry. 1993;50(1):75. doi:10.1001/archpsyc.1993.01820130081018
Abstract

To the Editor.—  3,4-Methylenedio- xyethylamphetamine (MDE; "eve") evokes similar psychotropic effects in humans as 3,4-methylenedioxymethamphetamine (MDMA; "ecstasy"), and became popular as a recreational drug after the restriction of MDMA in 1985. The controversy about MDMA is explained by its popularity and illegal abuse, its claimed usefulness as an adjunct in psychotherapy, and its possible neurotoxicity in hu- mans.1-3 Anecdotal reports about the psychotropic effects of MDMA and MDE describe a subtle, well-controllable state with pleasant, peaceful feelings; insightfulness; empathy; and closeness to others. In general, MDMA and MDE are thought to be "safe" drugs. However, dysphoric reactions,4 "bizarre and risky behaviours,"5 and psychosis6 were also reported in single cases of recreational MDMA use. Such observations suggest an underlying potential of MDMA and MDE for amphetaminelike and psychotomimetic effects. However, interpretation is difficult because of cross-reactions with other substances of abuse and because of the uncertain chemical

First Page Preview View Large
First page PDF preview
First page PDF preview
×